Does anyone know that Ultram aka Tramadol is not considered a narcotic, but mimics it or worse?
- 16 Jul 2010 by addychick
- 2 Apr 2012
- ultram, pain, fibromyalgia, tramadol
I am a Health Care professional, and had been this drug for chronic pain for a number of years. Tramadol itself did its job as far as a leg up from otc drugs, but the kick back was acute.
The detox mimics the flu. Aches and pain, profuse sweating, and the list goes on. The good news is that I stuck with it staying off of the drug, and am at the end of it; although I am expecting some symptoms to creep back in from time to time.
Have anyone one else had a similar experience with Ultram?
I copied this info for you directly from the medication site. I thought you might find it interesting. And yes, it is very addicting.
Ultracet is used to treat moderate to severe pain for a period of five days or less. It contains two pain-relieving agents. Tramadol, known technically as an opioid analgesic, is a narcotic pain reliever. Acetaminophen is the active ingredient in the over-the-counter pain remedy Tylenol.
Read more: https://www.drugs.com/cdi/ultracet.html
Yes I did, I'm a retired Pharmacy Tech. I tried it myself with no results. I wouldn't suggest it to anyone. I've known others who have used it with the same results. In the pharmacy it was definalty not a fast mover. We only kept one bottle in stock. An RX would come in once in a blue moon.
I was put on Tramadol almost 11yrs ago when I was diagnosed with RSD aka Reflex Sympathetic Dystrophy. My pain doctor told me at the time he could only use it for a short time until he could figure out what type of pain medication would help me more as RSD has no cure, spreads, and the pain is constant and disabling.
I remember he stated this was only for short term use and could be dangerous if kept on longer than a few weeks. He then went through several different opiates only to find that I was/am allergic to most of them becoming violently sick or in the ER over the side effects.
He found a long lasting narcotic that does work. Due to the fact that I was injured/disabled at age 31, I have chosen to remain on the same dose for almost 9 of 11yrs even though doctors have offered me increases many times over.
I am educated enough to be afraid of my own medication but realize I do need it for chronic pain. I did detox off of it for 3 months last year only to realize how bad RSD is after 11yrs and only went back on it due to the fact that I lost any ability to function even after detox was over. I was no longer able to drive my car, do minimal chores, or have any quality of life to do anything.
It started in my right foot, spread up my right leg into my right hip/back area. I also have it slightly in my left foot and lower left leg. I feel blessed it was caught early enough so that I'm not in full body RSD.
I hope nobody else has to suffer the way I have with this disease but I already have met too many people that have it worse than I do.
I hope you can live without the pain meds as it is better in the long run for your health but if you do need pain meds, it is a responsibility to maintain your quality of life without taking too many or too much.
I have been on several opiate based medications in my life time and I have to say it shocks me that Tramadol (Ultram) isn't a controlled drug, at least not here in the UK. For those that actually fully benefit from the use of this drug it works wonders, but it's just plain wrong how Doctors hand it out like candy. A clear and emphasized warning should be given to any patient that is recommended this drug by both Doctor and Pharmacist. The drug "isn't" considered addictive by the "Professionals" and although from personal experience I didn't experience any psychological withdrawal symptoms I can confidently say they have addictive potential. The euphoric feeling is very similar to that of Vicodin (Hydrocodone) or lower doses of stronger drugs such as Morphine and Oxycontin (Oxycodone) and as most of you are aware, or hopefully now are, these drugs are very addictive.
The physical withdrawal symptoms from long term use of Tramadol is absolute torture. I had to find this out the hard way with no warning what so ever from my Doctor. Your whole body is in agony, muscle pains all over, you cannot find comfort in any position, you find yourself drenched in sweat but you feel absolutely freezing, the only comfort you will find is if, and when you can sleep, and even when you do manage to sleep, you still feel the presence of severe fatigue. I have to say, I have been through some rough experiences in my life, but when the withdrawal symptoms from Tramadol were at its peek all I could think about was ending it all. Although this may be off topic, I just want to put it out there to all you recreationalist's out there thinking of trying street drugs opiate or non opiate based such as Heroin (diacetylmorphine) or Crystal Meth (Methamphetamine), there are safer and more natural ways to gain that high you are looking for, just remember the euphoria may be heavenly for a short time but the life long battle of kicking a drug once you're hooked is hell. Although the question is old, I hope the information and experience I've contributed still remains beneficial to others.
For this medication to be considered "non-narcotic" it is highly deceiving!! I have been on Ultram for 16 years now. Yes, I started when it was barely on the market. I am currently at 2 pills 4 x a day. 400 mg. per day. If I go without Ultram/Tramadol for ANY length of time I suffer severe withdrawls. Fever, chills, body aches, poor concentration, ect. It is awful!! Try to make it through a day of work coming off Ultram. Almost impossible. It feels as if you have a very severe case of the flu. I truly think I will have to have professional help to kick this drug. Don't be fooled. This is not an "asprin" or "tylenol". It is something WAY beyond and I have all the sympathy in the world for anyone trying to come off this drug. Best of luck to you!!
Hi, i was prescribed tramadol for a back injury a few years ago and over time i became badly addicted to it. I was up to 20 x 50mg capsules a day at my worst. I managed to get off it during a hellish 2 weeks so i am more than aware of what a dangerous medication this is! It's good that you are bringing this to peoples attention, as many people aren't well informed about it. Unfortunately i got back to taking it and am on it at the moment but at much lower doses. I just feel like i can't function without it. Drs are scarily ignorant of how dangerous this medication can be!
Newbie here & I am completely confused & quite frankly a little ticked @ my doc!! I went to a new PCP for a severe pain in my neck & right arm. For the pain she prescribed Tramadol and specifically told me, it was NOT a narcotic. Now as I read Drugs.com I'm learning something completely different . . . I think. I was 1st given the med about 2 months ago and was taking 2-4 per day. For the past week I've not been using the med & am struggling through the pain. But along w/ dealing w/ the continued pain, I've also had among other things, fatigue & body/ muscle aches that are excruciating . . . Now I'm learning I'm not coming down w/ the flu but that these are probably w/d symptoms.
I know my experience is "minor" (as far as length of time having used this drug) compared to other posters experiences but I'm outraged that I was given this medicine being told it wasn't a narcotic; I was neither warned by the doctor nor the pharmacist & as I look at the bottle, no label, warning of the long term affects of this drug.
Yes. I am a nurse and yes. I would rather have hot tar poured up my nose than go through that again. Three weeks, it was better, but it takes a good month to six weeks to fully recover. No fun.
So what is a good alternative for long term, indefinite, chronic pain needed for quality of life? All info very welcome?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Feb 2010 • 2 answers
Posted 18 Aug 2011 • 7 answers
Posted 11 Jan 2012 • 4 answers
Posted 17 Jul 2012 • 7 answers
Posted 4 Sep 2012 • 4 answers